Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Green Bay, WI

June 10, 2007Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2007, 6:00 PM CDT for Marinette County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 6:00 PM CDT (23:00 UTC)
Expired
Jun 10, 2007, 6:30 PM CDT
In force
30 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Marquette radar (KMQT), 98 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1630 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 102301
SVRGRB
WIC075-102330-
/O.NEW.KGRB.SV.W.0035.070610T2300Z-070610T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 630 PM CDT

* AT 555 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
  LOCATED 13 MILES SOUTHEAST OF IRON MOUNTAIN...AND MOVING SOUTHEAST 
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  EAST OF PEMBINE AND AMBERG. 

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4573 8795 4559 8795 4559 8775 4574 8775

$$

ECKBERG
2 follow-up statements
000 
WWUS53 KGRB 102319
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT SUN JUN 10 2007

WIC075-102330-
/O.CON.KGRB.SV.W.0035.000000T0000Z-070610T2330Z/
MARINETTE WI-
616 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MARINETTE COUNTY...

AT 615 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 
16 MILES SOUTHEAST OF IRON MOUNTAIN...MOVING SOUTHEAST AT 10 MPH.
 
THIS STORM WILL AFFECT RURAL AREAS OF MARINETTE COUNTY EAST OF 
PEMBINE AND NORTHEAST OF BEECHER THROUGH 625 PM CDT. 

LARGE HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING ARE EXPECTED WITH 
THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4573 8795 4559 8795 4559 8775 4574 8775

$$

ECKBERG
000 
WWUS53 KGRB 102331
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT SUN JUN 10 2007

WIC075-102340-
/O.EXP.KGRB.SV.W.0035.000000T0000Z-070610T2330Z/
MARINETTE WI-
630 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARINETTE COUNTY 
EXPIRES AT 630 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS 
NORTHERN MARINETTE COUNTY THROUGH 730 PM. SOME OF THE 
STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL. 

LAT...LON 4573 8795 4559 8795 4559 8775 4574 8775

$$
ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:00 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 10, 4:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT SUN JUN 10 2007

...CORRECTED SHORT TERM...

.SHORT TERM...TONIGHT AND MONDAY. POTENTIAL FOR THUNDERSTORMS TONIGHT IS
THE MAIN CONCERN IN THE SHORT TERM.

A SHORT WAVE THAT PASSED THROUGH THE REGION BROUGHT SOME LIGHT RAIN TO
THE FORECAST AREA OVERNIGHT/EARLY THIS MORNING. THIS SHORT WAVE MOVED
EAST AND TOOK THE SHOWERS ALONG WITH IT...LEAVING MOSTLY SUNNY SKIES THE
REST OF THE MORNING AND EARLY AFTERNOON. THE AREA REMAINED IN SOUTHERLY
FLOW...BETWEEN HIGH PRESSURE TO THE EAST AND A LOW OVER THE PLAINS...
THROUGHOUT THE DAY. AN EAST-WEST FRONTAL BOUNDARY ACROSS SOUTHERN
ONTARIO MOVED LITTLE. MODELS FORECAST AN UPPER RIDGE TO BUILD OVER THE
REGION TONIGHT AND MONDAY. 09Z SREF HAD QPF IN NORTHERN WISCONSIN DURING
THE AFTERNOON TODAY BUT NOTHING AFTER 00Z...SO FAR NOTHING HAD DEVELOPED
AS OF 1930Z. NAM AND GFS HAD QPF IN UPPER MICHIGAN AND EXTREME NORTHERN
WI THIS AFTERNOON. BOTH FORECAST QPF BETWEEN 00Z AND 06Z. NAM FORECAST
CAPE WAS BETWEEN 1000 AND 1500 J/KG THIS AFTERNOON...SIMILAR TO ACTUAL
18Z MUCAPE FROM LOCAL MESOANALYSIS GRAPHIC. /BUT NAM HAD CIN OF 40 J/KG
OR LESS WHILE THE GRAPHIC WAS SHOWING 100 TO 400 J/KG OF CIN./
CORRECTED...GRAPHIC HAD A BAD OBSERVATION...NEXT VERSION ONLY HAD 5 J/KG
CIN. SOME CU FINALLY DEVELOPED THIS AFTERNOON. A FEW CELLS IN
CENTRAL/NORTH CENTRAL WISCONSIN APPEARED TO BE MORE DEVELOPED THAN THE
REST...BUT SO FAR NO RADAR RETURNS IN THAT AREA.

HAVE OPTED TO GO WITH A SLIGHT CHANCE IN THE NORTH DURING THE EVENING...
THEN DRY AFTER 06Z. MONDAY SHOULD BE DRY WITH NONE OF THE MODELS
PRODUCING QPF...AT LEAST NONE THAT I NOTICED. WENT WITH WARMER HIGH
TEMPERATURES ON MONDAY DUE TO CONTINUED SOUTHERLY FLOW.

.LONG TERM...MONDAY NITE THRU NEXT SUNDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES AND TEMPERATURES.

THE MODELS ARE FAIRLY DRY FOR THE MIDDLE PART OF THE WEEK AS HIGH
PRESSURE FENDS OFF A WEAK FRONTAL BOUNDARY APPROACHING FROM THE WEST.
LATER IN THE WEEK AND INTO THE WEEKEND THE GFS/DGEX/MREF ENSEMBLES
GENERATE SOME PRECIP MAINLY DURING THE DAYTIME HOURS AS A FEW WEAK
IMPULSES RAM INTO THE RIDGE. HOWEVER THE ECMWF AND CANADIAN MODELS
INDICATE A DRIER FORECAST WITH A RIDGE ACROSS THE GREAT LAKES AND ENOUGH
SUBSIDENCE TO SUPRESS SHOWER ACTIVITY DURING THIS PERIOD. GIVEN THE
STRENGTH OF THE HIGH WILL KEEP THE EXTENDED DRY FOR NOW. WILL ALSO GO
SEVERAL DEGREES ABOVE GUIDANCE AND LEAN TOWARDS THE HPC NUMBERS GIVEN
THE WARM RIDGE IN PLACE AS 1000-500 MB THICKNESS HEIGHTS RISE ABOVE 570
DAM BY WEDNESDAY.

.AVIATION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH 06Z IN THE
AUW/CWA AND RHI AREAS...OTHERWISE CONDITIONS SHOULD REMAIN VFR WITH
SCATTERED CU AROUND THROUGH EARLY EVENING. ONCE CU FALLS APART...ONLY
SOME MID/HIGH CLOUDS ARE EXPECTED.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 4:45 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT SUN JUN 10 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS OVER NORTHERN WISCONSIN THIS
AFTERNOON AND EVENING.  SEVERE STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-111100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
445 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TDH/ECKBERG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:34 PM CDTSevere Thunderstorm WarningGRBMarinette26 min
Jun 10, 6:21 PM CDTSevere Thunderstorm WarningGRBFlorence34 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.